MAUDE Adverse Event Report: DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVER

DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVER
Model Number 279722400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during spinal fixation, the surgeon inserted the di screw into patient¿s left ilium and reported that the driver tip was broken.The surgeon replaced the screw because broken driver tip was adhered to the screw head and could not be removed.There was a 5 minute surgical delay, procedure was successfully completed.There was no patient harm/consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Visual examination at the microscopic level revealed that the fracture was located at the driver¿s distal tip.The second half of the driver¿s tip was lodged inside the drive head of the screw.The fracture analysis report reveals plastic deformation at the hex lobes and torsional shear markings following a circular pattern.This suggests the fracture tip underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the driver¿s distal tip becoming fractured cannot be positively determined.However, the fracture analysis report suggests that the fractured tip underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM QUICK-CON DI POLY SCWDRVR
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8658270
Report Number1526439-2019-51709
Device Sequence Number16719208
Product Code HXX
UDI-Device Identifier10705034199344
UDI-Public(01)10705034199344
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279722400
Device Catalogue Number279722400
Device Lot NumberMI48251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1